Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jun 28, 2006, 1:02 PM PDT for San Diego County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 1:02 PM PDT (20:02 UTC)
- Expired
- Jun 28, 2006, 2:00 PM PDT
- In force
- 58 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 52 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 282003
SVRSGX
CAC073-282100-
/O.NEW.KSGX.SV.W.0007.060628T2002Z-060628T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
102 PM PDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 200 PM PDT
* AT 1254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING THREE QUARTER INCH HAIL.
THIS STORM WAS LOCATED NEAR MORENA VILLAGE...OR ABOUT 27 MILES
WEST OF OCOTILLO...AND MOVING NORTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT LAGUNA BY 200 PM PDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3259 11654 3262 11616 3309 11646 3342 11630
3341 11689
$$
PG1 follow-up statement
000
WWUS56 KSGX 282045
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PDT WED JUN 28 2006
CAC073-282100-
/O.CON.KSGX.SV.W.0007.000000T0000Z-060628T2100Z/
SAN DIEGO CA-
137 PM PDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR EASTERN SAN DIEGO COUNTY...
AT 128 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE TWO SEVERE THUNDERSTORMS. THE FIRST WAS LOCATED NEAR MORENA
VILLAGE...OR ABOUT 25 MILES EAST OF LAKESIDE...ALMOST
STATIONARY...THE SECOND WAS ABOUT 17 MILES NORTH OF JULIAN AND ABOUT
16 MILES NORTHWEST OF BORREGO SPRINGS.
THESE STORMS ARE PRODUCING FREQUENT LIGHTNING AND ARE CAPABLE OF
PRODUCING THREE QUARTER INCH HAIL...BRIEF HEAVY RAIN WITH LOCALIZED
FLOODING OF LOW LYING AREAS...AND STRONG GUSTY WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PINE VALLEY...9 MILES SOUTHEAST OF DESCANSO AND 9 MILES SOUTHWEST
OF MOUNT LAGUNA BY 200 PM PDT.
LAT...LON 3259 11654 3262 11616 3309 11646 3342 11630
3341 11689
$$
PGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:30 AM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 28, 9:30 AM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT WED JUN 28 2006 .SYNOPSIS... A MOIST AND UNSTABLE AIRMASS WILL BRING SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY. A THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS THURSDAY...WITH A DECREASING TREND THROUGH FRIDAY. HOT WEATHER WILL CONTINUE INLAND TODAY WITH TEMPERATURES ABOVE AVERAGE. A STRENGTHENING ONSHORE FLOW WILL BRING GRADUAL COOLING WEST OF THE MOUNTAINS THROUGH FRIDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A WEAK UPPER LOW THAT WAS HELPING TO PRODUCE AN EASTERLY COMPONENT TO THE WINDS ALOFT HAS NOW LIFTED OUT OF THE AREA. AS A RESULT THE UPPER LEVEL WINDS HAVE SHIFTED TO THE SOUTH AND ARE WEAKENING. THIS CHANGE WILL DIMINISH THE THREAT OF SHOWER/THUNDERSTORM DEVELOPMENT TODAY IN THE COASTAL SECTIONS AND VALLEYS AND SHIFT THE FOCUS BACK TO THE MORE MONSOON-PRONE MOUNTAINS AND DESERTS. CONDITIONS ARE FAVORABLE FOR CONVECTION TODAY...ESPECIALLY WITH NO SIGNIFICANT MORNING CLOUD COVER TO INTERFERE WITH THE HEATING. THE 12Z NKX SOUNDING SHOWED A MOIST LAYER NEAR 700-500 MB WITH GOOD AVAILABLE POTENTIAL ENERGY AND A LARGE DRIER LAYER BELOW. NOT QUITE INVERTED-V TYPE BUT CERTAINLY ENOUGH TO HELP SUSTAIN LOCALLY STRONG WIND GUSTS OR MODERATE POTENTIAL FOR MICROBURSTS NEAR STRONGER T-STORMS. PRECIPITABLE WATER NEAR 1.5 INCHES AND SLOWER WINDS ALOFT WILL BRING SLOWER STORM MOVEMENTS SO THERE/S ALSO A POSSIBILITY OF SOME LOCALLY HEAVY RAIN AS WELL. BASED ON THESE CONCERNS...ISSUED A STATEMENT TO HIGHLIGHT THE THUNDERSTORM THREAT FOR TODAY. FOR THURSDAY STILL DECENT MOISTURE AND INSTABILITY TO WORK WITH FOR MORE AFTERNOON THUNDERSTORMS IN THE MOUNTAINS/DESERTS. HOWEVER THE MONSOONAL MOISTURE WILL BE GRADUALLY DECREASING THROUGH FRI AND THIS WILL LOWER THE COVERAGE/CHANCES FOR STORMS. AS FOR THE TEMPERATURES...THE HOT AIRMASS WILL CONTINUE TODAY AND WITH ALMOST NO CLOUD COVER ALLOWING FULL HEATING...MOST INLAND LOCATIONS WILL BE AT LEAST SEVERAL DEGREES HOTTER THAN TUESDAY. THE INLAND TEMPERATURES DROP SLIGHTLY THROUGH FRIDAY AS THE DOMINANT RIDGE ALOFT SHIFTS E AND THICKNESSES DROP A BIT. MEANWHILE FOR OUR COASTAL SECTIONS THE GOOD NEWS IS SOME SIGNIFICANT HEAT RELIEF DEVELOPING THROUGH FRI. YESTERDAYS MORNING THUNDERSTORMS AND ASSOCIATED DOWNDRAFTS SWEPT THE SHALLOW MARINE LAYER WELL OUT TO SEA AND BROUGHT AN UNUSUAL HEAT SURGE FOR JUNE. NO SUCH MECHANISMS ARE IN PLACE TODAY TO ALLOW ANY REPEAT. AS THE MARINE LAYER IS STARTING TO SHOW SIGNS OF RECOVERY EXPECT A MORE EFFECTIVE SEA BREEZE TODAY TO START MODERATING THE NEAR-COAST AIRMASS ONCE AGAIN. THE MARINE LAYER WILL GAIN STRENGTH BOTH THU AND FRI WITH INCREASING COASTAL EFFECTS...EXTENDING INTO THE ADJACENT VALLEYS. LONGER RANGE OUTLOOK...THE UPPER HIGH IS FORECAST TO BEGIN BUILDING SLOWLY BACK LATER IN THE WEEKEND OR EARLY NEXT WEEK FOR MORE HOT DAYS INLAND AND A CHANCE FOR SOME ISOLATED THUNDERSTORMS AGAIN OVER THE MOUNTAINS AND DESERTS. && .AVIATION... MARINE LAYER AROUND 500 FT DEEP THIS MORNING BUT THE STRATUS REMAINS WELL OFFSHORE. A FEW THUNDERSTORMS DEVELOPED OVER THE LOWER DESERTS EARLY THIS MORNING BUT HAVE SINCE DISSIPATED. UNSTABLE AIRMASS SHOULD RESULT IN ISOLATED T-STORMS TODAY...MAINLY OVER THE MOUNTAINS AND DESERTS AS FLOW ALOFT BECOMES MORE SOUTHWESTERLY. SOME T-STORMS COULD PRODUCE DOWNBURSTS AS LOW LEVELS REMAIN FAIRLY DRY. VFR CONDITIONS WILL PREVAIL TODAY WITH STRATUS RETURNING TO THE COAST BY TOMORROW MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS AND FOR THE HEAT...SEE LAXSPSSGX. && PUBLIC...LAVIS AVIATION/MARINE...SCV
Hazardous weather outlook, Jun 28, 11:40 AM PDT, 1 hour 22 minutes before
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
In the hours before
Special weather statement, Jun 28, 9:00 AM PDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT WED JUN 28 2006 CAZ042-043-048-050-055>058-060>062-290100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 900 AM PDT WED JUN 28 2006 ...SCATTERED THUNDERSTORMS TODAY IN THE MOUNTAINS AND DESERTS... ...HOT WEATHER TO CONTINUE FOR INLAND AREAS TODAY... MONSOONAL MOISTURE AND AN UNSTABLE AIRMASS WILL BRING FAVORABLE CONDITIONS FOR SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY. SOME OF THESE STORMS COULD PRODUCE HAIL AND LOCALLY GUSTY WINDS IN EXCESS OF 40 MPH. SLOWER MOVING STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THERE IS A ALSO A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS WEST OF THE MOUNTAINS...BUT MAINLY FAR INLAND NEAR THE FOOTHILLS. A THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS ON THURSDAY WITH A DECREASING TREND THROUGH FRIDAY. MEANWHILE HOT WEATHER WILL CONTINUE TODAY WITH TEMPERATURES RISING INTO THE UPPER 90S TO 103 ACROSS THE INLAND VALLEYS AND FOOTHILLS... AROUND 105 TO 110 IN THE DESERTS...AND 80S TO LOWER 90S AT RESORT LEVELS IN THE MOUNTAINS. NEAR THE COAST IT WILL BE WARM...BUT NOT AS HOT AS TUESDAY...AND AN AFTERNOON SEABREEZE WILL HELP TO MODERATE THE READINGS. PERSONS IN THE MOUNTAINS AND DESERTS SHOULD STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS DEVELOP IN YOUR AREA...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY. IF YOU ARE PLANNING OUTDOOR ACTIVITIES...TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. REDUCE OUTDOOR ACTIVITIES IF POSSIBLE. WEAR LOOSE FITTING...LIGHT WEIGHT AND LIGHT COLORED CLOTHING. DRINK PLENTY OF WATER AND AVOID ALCOHOL. TAKE ADVANTAGE OF SHADE AND AIR CONDITIONING WHENEVER POSSIBLE. ENSURE THAT CHILDREN...THE ELDERLY AND PETS HAVE PROTECTION FROM THE HEAT. NEVER LEAVE THEM IN PARKED CARS...EVEN FOR A SHORT TIME. TEMPERATURES CAN QUICKLY RISE TO LIFE THREATENING LEVELS...EVEN IF THE WINDOWS ARE PARTIALLY OPENED. LAVIS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:46 AM PDT | Marine Weather Statement | SGX | 4 hr | |
| Jun 28, 1:54 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.